# SDR 2012FA0000738

- Difficulty date: October 24, 2012
- Submitted: October 30, 2012
- Operation: General aviation
- Aircraft: N28GG
- Make and model: Schler ASW28
- Aircraft serial: 28056
- Aircraft time: 557 hours, 158 cycles
- System (JASC): 2760 · Drag Control System
- Part: Clevis
- Part serial: 28056
- Condition: Failed
- Location: Zone 500
- Part time: 557 hours, 158 cycles
- Component: Air-Brake, ASW28
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIR BRAKE FAILURE DUE TO A DEFECTIVE WELD IN A CLEVIS WHICH IS COMPRISED OF A BOLT WELDED INTO A U-SHAPED PIECE OF METAL.   THE WELD FAILED CAUSING THE BOLT TO PUSH THROUGH THE U SHAPED METAL.  THIS CAUSED THE OTBD END OF THE AIR-BRAKE TO RAISE UP ABOVE THE WING SURFACE EVEN THOUGH THE OVER CENTER LOCKING LEVER IN THE COCKPIT WAS IN THE LOCKED POSITION. A POSITIVE CONTROL CHECK AND VISUAL INSPECTION OF THE SAILPLANE AFTER ASSY REVEALED THE PROBLEM.  ALL CONTROL SURFACES OF THIS SAILPLANE CONNECT AUTOMATICALLY WHEN THE WINGS AND THE HORIZONTAL STABILIZER ARE INSTALLED.  A WELDING ENGINEER INSPECTED THE FAILED PART AND SAID INSUFFICIENT PENETRATION CAUSED THE FAILURE.
